Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 198, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 5, 2021, 12:59 AM CDT for Armstrong County, Carson County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2021, 12:59 AM CDT (05:59 UTC)
- Expired
- Jul 5, 2021, 2:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX
The radar
The Amarillo radar (KAMA), 36 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 1:32 AM CDT | TSTM WND DMG | 2 Ese Washburn, TX | ROOF TAKEN OFF A FRONT PORCH. HEAVY DUTY SWING SET BLOWN OVER. SEVERAL TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted.
314 WUUS54 KAMA 050559 SVRAMA TXC011-065-050700- /O.NEW.KAMA.SV.W.0198.210705T0559Z-210705T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Amarillo TX 1259 AM CDT Mon Jul 5 2021 The National Weather Service in Amarillo has issued a * Severe Thunderstorm Warning for... Northern Armstrong County in the Panhandle of Texas... Southeastern Carson County in the Panhandle of Texas... * Until 200 AM CDT. * At 1259 AM CDT, a severe thunderstorm was located 7 miles northeast of Claude, moving southwest at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. * Locations impacted include... Claude and Washburn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3536 10127 3524 10109 3486 10132 3515 10162 TIME...MOT...LOC 0559Z 040DEG 17KT 3520 10130 HAIL...0.88IN WIND...60MPH $$ DGW
3 follow-up statements
121
WWUS54 KAMA 050606
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
106 AM CDT Mon Jul 5 2021
TXC011-065-050700-
/O.CON.KAMA.SV.W.0198.000000T0000Z-210705T0700Z/
Armstrong TX-Carson TX-
106 AM CDT Mon Jul 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHERN ARMSTRONG AND SOUTHEASTERN CARSON COUNTIES...
At 106 AM CDT, a severe thunderstorm was located 4 miles northeast of
Claude, moving southwest at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Claude and Washburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3536 10127 3524 10109 3486 10132 3515 10162
TIME...MOT...LOC 0606Z 040DEG 17KT 3517 10133
HAIL...1.50IN
WIND...60MPH
$$
DGW667
WWUS54 KAMA 050625
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
125 AM CDT Mon Jul 5 2021
TXC011-065-050700-
/O.CON.KAMA.SV.W.0198.000000T0000Z-210705T0700Z/
Armstrong TX-Carson TX-
125 AM CDT Mon Jul 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN ARMSTRONG AND SOUTH CENTRAL CARSON COUNTIES...
At 124 AM CDT, a severe thunderstorm was located over Claude, moving
southwest at 20 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. Hail damage to vehicles is
expected.
Locations impacted include...
Claude and Washburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3530 10126 3522 10114 3495 10140 3515 10162
3533 10132
TIME...MOT...LOC 0624Z 040DEG 17KT 3510 10140
HAIL...1.25IN
WIND...70MPH
$$
DGW164
WWUS54 KAMA 050632
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
132 AM CDT Mon Jul 5 2021
TXC011-065-050700-
/O.CON.KAMA.SV.W.0198.000000T0000Z-210705T0700Z/
Armstrong TX-Carson TX-
132 AM CDT Mon Jul 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN ARMSTRONG AND SOUTH CENTRAL CARSON COUNTIES...
At 132 AM CDT, a severe thunderstorm was located 4 miles southwest of
Claude, moving southwest at 20 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Claude and Washburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3517 10132 3513 10128 3504 10150 3515 10162
3528 10141
TIME...MOT...LOC 0632Z 040DEG 17KT 3507 10143
HAIL...1.50IN
WIND...70MPH
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:32 AM CDT, 27 minutes earlier.
Area forecast discussion, Jul 5, 12:32 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1232 AM CDT Mon Jul 5 2021 .AVIATION... 06Z Issuance...Current look at radar suggests TAF sites will miss further showers and thunderstorms tonight. Confidence is low on if any would see storms tomorrow, so have left mention out. Sites are currently VFR, but may see some low cigs during the morning hours. This may bring AMA and DHT to MVFR, possibly lower. Winds should be fairly light overnight and tomorrow and generally be southeasterly. Beat && .PREV DISCUSSION... /Issued 146 PM CDT Sun Jul 4 2021/ SHORT TERM... Cluster of thunderstorms in the southeast Texas Panhandle should exit the area by late this afternoon. These storms have aided by a short wave trough moving southeast into western Oklahoma. The main area of showers and thunderstorms are expected to develop near the Raton Mesa and off the mountains of southern Colorado and northern New Mexico. These storms will be moving into an environment of increasing instability and shear as interact with a short wave trough moving through western Kansas. These storms may be discrete at first and some may be supercells across the northwest CWA, before they form into a line later this evening and move southeast through the rest of the Panhandles. Large hail and damaging winds will be the main threats from these storms. A landspout tornado can not be ruled out. Heavy rain from these storms may also cause localized areas of flooding. Thunderstorms will again be possible on Monday, mainly across the western areas. The northerly flow aloft will tend to mitigate the eastward progression of any mountain convection. There are a couple of minor short wave troughs moving through the flow that may also tough off a few showers and storms. Highs on Monday will still remain below normal with readings mainly in the 80's. LONG TERM...Tuesday through Saturday... An upper high will continue to spin over the Great Basin Region with northwesterly flow aloft for the Panhandles. By Wednesday night into Thursday, the high shifts slightly east towards the Four Corners and puts the Panhandles in northeasterly flow aloft for a brief period. By Friday the high heads back towards the Great Basin Region as a trough digs down into the Upper Midwest with northwesterly flow returning aloft through the weekend. With embedded shortwaves and south southeasterly winds at the surface continuing to provide 60s dewpoints, precipitation chances continue Tuesday and Wednesday, then halt Thursday before returning again through the weekend. The best chance for severe weather will be on Tuesday with the greatest instability present and a more defined shortwave to potentially ramp up storms later through the evening. MLCAPE values are around 1000-2000 J/kg with 0-6 km effective bulk shear around 20-25 knots so large hail and damaging wind gusts are possible. As the evening goes on, there is a potential for storms to become more linear with a surface trough. By Wednesday, the instability parameters do not look as good and the chance for severe storms becomes less likely. However, strong thunderstorms are still a possibility with another surface trough to help enhance storm development. Thursday will remain dry before precipitation chances return for the weekend. A weak frontal passage late Friday night may keep the precipitation chances continuing into Saturday morning. Temperatures will remain in the 80s Tuesday and Wednesday before warming a bit into the lower 90s Thursday and Friday. Breezy southwest winds are possible Friday with daytime mixing of 25-30 knot 850mb winds extending across the Panhandles. North winds will follow behind the weak front late Friday night and this will keep temperatures from warming above the upper 80s to lower 90s into the weekend. Rutt && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/89
Hazardous weather outlook, Jul 4, 11:11 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1111 PM CDT Sun Jul 4 2021 OKZ001>003-TXZ001>020-317-051100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1111 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Texas and Oklahoma Panhandles the rest of tonight. A storm or two may become severe, with damaging winds the primary hazard. In addition, heavy rain may also lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms remain possible Monday through Wednesday and again Friday night into Saturday across much of the Panhandles. A severe storm cannot be ruled out on Tuesday. Storms could be capable of heavy rain leading to localized flooding or flash flooding Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 4, 10:28 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Amarillo TX 1028 PM CDT Sun Jul 4 2021 TXZ006-011-050430- Hartley TX-Oldham TX- 1028 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 1130 PM CDT... At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm over Channing, or 24 miles southwest of Dumas, moving southwest at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Channing and Boys Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3576 10238 3568 10218 3544 10225 3555 10263 TIME...MOT...LOC 0327Z 035DEG 10KT 3568 10233 Guerrero
Special weather statement, Jul 4, 11:28 PM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Amarillo TX 1128 PM CDT Sun Jul 4 2021 TXZ016-050515- Deaf Smith TX- 1128 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH COUNTY UNTIL 1215 AM CDT... At 1128 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles north of Simms to 7 miles south of Glenrio. Movement was south at 20 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Simms and Bootleg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3511 10304 3516 10252 3475 10247 3475 10304 TIME...MOT...LOC 0428Z 018DEG 18KT 3510 10263 3507 10301 DGW
Special weather statement, Jul 4, 11:36 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Amarillo TX 1136 PM CDT Sun Jul 4 2021 TXZ014-050500- Gray TX- 1136 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAY COUNTY UNTIL MIDNIGHT CDT... At 1135 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northwest of Lefors, or 7 miles southeast of Pampa, moving south at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pampa and Lefors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3557 10097 3560 10076 3529 10066 3526 10097 TIME...MOT...LOC 0435Z 352DEG 19KT 3549 10085 DGW
Special weather statement, Jul 4, 11:39 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1139 PM CDT Sun Jul 4 2021
TXZ012-016-017-050515-
Potter TX-Randall TX-Deaf Smith TX-
1139 PM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL...EASTERN DEAF
SMITH AND SOUTHWESTERN POTTER COUNTIES UNTIL 1215 AM CDT...
At 1139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles east of Simms to near Bushland.
Movement was south at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Hereford, Canyon, Umbarger, Bushland, Buffalo Lake and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3475 10247 3505 10251 3519 10219 3518 10217
3520 10217 3525 10204 3475 10177
TIME...MOT...LOC 0439Z 345DEG 27KT 3503 10257 3519 10211
DGWLocal storm report, Jul 5, 12:35 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1235 AM CDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
07/05/2021 M68 MPH DEAF SMITH TX MESONET
MESONET STATION 69 BOOTLEG 11WNW.
&&
FOXSpecial weather statement, Jul 5, 12:35 AM CDT, 24 minutes before
Special Weather Statement National Weather Service Amarillo TX 1235 AM CDT Mon Jul 5 2021 TXZ014-015-019-050600- Gray TX-Wheeler TX-Donley TX- 1235 AM CDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...SOUTHEASTERN GRAY AND NORTH CENTRAL DONLEY COUNTIES UNTIL 100 AM CDT... At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Alanreed, or 22 miles southeast of Pampa, moving southeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Mclean and Alanreed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3532 10083 3542 10064 3527 10045 3512 10072 TIME...MOT...LOC 0535Z 325DEG 7KT 3531 10069 DGW
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 84 min |
| Jul 4, 7:31 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 89 min |
| Jul 4, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Sherman | 93 min |
| Jul 4, 7:43 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 90 min |
| Jul 4, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 83 min |
| Jul 4, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 50 min |
| Jul 4, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Sherman | 60 min |
| Jul 4, 9:52 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 53 min |
| Jul 4, 10:28 PM CDT | Special Weather Statement | AMA | Oldham | 62 min |
| Jul 4, 10:40 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 65 min |
| Jul 4, 11:05 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 55 min |
| Jul 4, 11:28 PM CDT | Special Weather Statement | AMA | Deaf Smith | 47 min |
| Jul 4, 11:36 PM CDT | Special Weather Statement | AMA | Gray | 24 min |
| Jul 4, 11:39 PM CDT | Special Weather Statement | AMA | Randall | 36 min |
| Jul 5, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 59 min |
| Jul 5, 12:35 AM CDT | Special Weather Statement | AMA | Gray | 25 min |
| Jul 5, 1:31 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 74 min |
| Jul 5, 2:34 AM CDT | Flash Flood Warning | AMA | Randall | 112 min |
| Jul 5, 2:43 AM CDT | Special Weather Statement | AMA | Randall | 47 min |
| Jul 5, 2:57 AM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| Jul 5, 6:38 AM CDT | Areal Flood Advisory | AMA | Collingsworth, Wheeler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.